Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Treated for graves disease, on synthroid, topamax. Severe migraines, swollen gland under ear, hair loss. What to do ?

I am 37year old women 5 10 144 lbs. was diagnosed with graves disease 10 years ago. I have been treated and it was going well until recently. I take 175 mcgs of synthroid daily. I started taking 50 mg of topamax for 1 1/2 yrs due to severe migrains. It worked wonders but my hair started falling out daily,skin was gettting excema around ear area bad. I also contantly have a swollen gland under my ear that will not go away. My ear blew up huge last week and had to have it drained by a surgeon, they gave me cream and antiobiotics. I have been off topamax now for week and a half (due to the hair loss) My doctor started me on Elivil?? My question is why do I have a swollen lymph gland still and my hair is till falling out- also my joints are painful.My doctor says my thyroid levels are good. I am taking Iron and Biotin everyday also using good conditoner and shampoo. I am very frustrated and not sure what to do I dont want to be bald and feel horrible everyday.
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,

I have gone through all the available details provided by you, basically you are hypothyroid and taking 175 mcg Thyroxine supplementation which is the out come of Graves disease.

Your swollen gland must be due to infection as you have been treated for it local application & antibiotic will help to heal and then glad will also subside.

This is good that your thyroid functions are normal and you are taking care of your hairs.

Topamax is given as preventive therapy for Migraine and you took it for >1 year hair loss is possible side effect of this drug but it is not so common.

You are off Topamax now which is good Elavil which is Amitriptyline this is antidepressent and also useful in prevention of Migraine.

Please do not be too anxious you should improve in few weeks time.

Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Wed, 27 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor